Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 83, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2002, 6:41 PM EDT for Randolph County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2002, 6:41 PM EDT (22:41 UTC)
- Expired
- Jun 26, 2002, 7:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 262241 SVRRAH NCC151-262315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 640 PM EDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN NORTH CAROLINA * UNTIL 715 PM EDT * AT 640 PM EDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 13 MILES WEST OF ASHEBORO...OR ABOUT 13 MILES EAST OF LEXINGTON... MOVING EAST AT 15 MPH. THIS STORM HAS DOWNED TREES AND POWERLINES ACROSS DAVIDSON COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... ASHEBORO...RANDLEMAN AT 715 PM EDT DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. $$ WSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:05 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 26, 2:05 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 205 PM EDT WED JUN 26 2002 TONIGHT: SCATTERED SHOWERS AND STORMS SHOULD START TO DIMINISH AFTER SUNSET... HOWEVER WITH PW VALUES STAYING UP CLOSE TO 2 INCHES (PARTICULARLY IN THE EAST)... LOW LEVEL MOISTURE CONVERGENCE... AND A WEAK MID LEVEL WAVE MOVING NNE INTO THE STATE OVERNIGHT... WILL LEAVE IN A 20% CHANCE OF SHOWERS THROUGH THE NIGHT IN THE NW WITH 30% SOUTH/EAST. A SULTRY NIGHT WITH LOWS MOSTLY IN THE LOWER 70S. THU: MODELS SUGGEST THAT MOST PRECIP SHOULD OCCUR WELL TO OUR NORTH/ NORTHWEST ALONG THE FRONT... AND IN THE COASTAL AREA IN ASSOCIATION WITH THE AFOREMENTIONED WAVE & AN UPPER LEVEL DIVERGENCE MAX... PRIMARILY DURING THE MORNING. THIS WILL LEAVE MOST OF THE CWA IN A RELATIVE LULL REGION BETWEEN SYSTEMS... WITH A SLIGHTLY LESS MOIST COLUMN COMPARED TO TODAY AND THEREFORE LESS QPF. WILL HAVE 30% POPS IN THE WEST & 40% IN THE EAST... CARRIED THROUGH EARLY EVENING. MORNING CLOUDINESS SHOULD CUT HIGHS BACK A BIT TO 85 TO 90. FRI: AVN SHOWS HIGHER QPF DUE TO ITS MORE BULLISH LOW LEVEL JET/ CONVERGENCE AND UPPER LEVEL DIVERGENCE AREA. THIS SCENARIO WOULD INDICATE FAIRLY HIGH POPS ESPECIALLY IN THE SOUTHEAST CWA. HOWEVER WITH THE BEST VORT ENERGY BOTH TO OUR NORTH AND BACK OVER TN/AR (GETTING SHEARED OUT)... THE POSSIBILITY EXISTS THAT WE COULD END UP IN A SPLIT WITH LITTLE RAINFALL OVER CENTRAL NC. THINK WELL SEE ENOUGH FORCING FOR 30% NW AND 40% POPS ELSEWHERE... BUT CONFIDENCE ISNT TERRIBLY HIGH. TEMPS AGAIN 85-90. SAT/SUN: 00Z OP GFS IS TRENDING TOWARD YESTERDAYS ENSEMBLE SOLUTION OF A DEEPER/SLOWER TROUGH MOVING OFF THE NEW ENGLAND/MIDATLANTIC COAST OVER THE WEEKEND... IN LINE WITH THE CANADIAN/ECMWF. WHILE LOW-MID LEVEL WINDS SHIFT AROUND TO WNW OVER THE NRN/WRN CWA ON SATURDAY... ENOUGH MOISTURE REMAINS OVER THE SERN CWA FOR A CHANCE OF A SHOWER AS WEAK VORTICITY FROM THE DYING SRN PLAINS UPPER LOW PASSES BY. THE LACK OF A PUSH FOR THE SRN END OF THE FRONT MAY NECESSITATE ADDING A POP TO THE SE FOR SUNDAY AS WELL... BUT GIVEN THE BAGGY NATURE OF THE SYSTEM & UNCERTAIN TIMING... WILL HOLD OFF FOR THE TIME BEING. TEMPS NEAR TO SLIGHTLY ABOVE NORMAL. MON-WED: THIS PERIOD WILL BE LIKELY DOMINATED BY A BUILDING UPPER RIDGE IN THE WAKE OF THE SLOWLY-DEPARTING TROUGH... AND A BERMUDA RIDGE NOSING ACROSS THE AREA. GFS/CANADIAN HINT AT RESIDUAL UPPER-LEVEL CIRCULATIONS MEANDERING AROUND THE SE U.S. & THIS WILL HAVE TO BE WATCHED... BUT FOR NOW WILL CONTINUE DRY/WARM WITH LOWS 68-73 AND HIGHS 89 TO 93. .RAH...NONE. HARTFIELD
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.